MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CR FB INSRT SZ 3 10MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE CR FB INSRT SZ 3 10MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Model Number 1516-20-310
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Unspecified Infection (1930); Pain (1994); No Code Available (3191)
Date of Event 05/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2016: patient underwent a left knee replacement due to osteoarthritis.Attune primary implants were implanted with depuy cement.No intra-operative complications noted.Patient presented with pain, swelling, and instability.Radiographs revealed failure of the tibial component with significant loosening, loss of alignment, and bone loss.Revision surgery was recommended, but the patient required significant optimization to minimize her risk profile.During that time her weight bearing was protected in a brace, although there were issues with non-compliance.She also experienced a gi bleed which required blood transfusion and further treatment.She ultimately fractured her medial tibial condyle warranting an urgent revision surgery.It should be noted the patient was diagnosed with a uti prior to the operation and was provided treatment to minimize her infection risk.On (b)(6) 2019: patient underwent a left knee revision.Findings during the surgery were well fixed femoral component, grossly loose tibial component-cement to implant interface, tibial defect with a medial and lateral condyle fracture-plate and screws placed, and well-fixed patella component (retained).Competitor products were placed with depuy cement.Doi: (b)(6) 2016, dor: (b)(6) 2019, (left knee).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy as not synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ATTUNE CR FB INSRT SZ 3 10MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key9665084
Report Number1818910-2020-03866
Device Sequence Number11548821
Product Code JWH
UDI-Device Identifier10603295045441
UDI-Public10603295045441
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K101433
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Model Number1516-20-310
Device Catalogue Number151620310
Device Lot Number328417
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date03/11/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE MEDIAL DOME PAT 35MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR